Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

July 14, 2012Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 14, 2012, 4:11 PM CDT for Pittsburg County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2012, 4:11 PM CDT (21:11 UTC)
Expired
Jul 14, 2012, 4:30 PM CDT
In force
19 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 124 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WWUS84 KTSA 142111
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
411 PM CDT SAT JUL 14 2012

OKZ073-142130-
PITTSBURG OK-
411 PM CDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF ARPELAR...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ASHLAND AND ARPELAR.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3498 9609 3500 9596 3474 9595 3469 9610
TIME...MOT...LOC 2111Z 076DEG 7KT 3489 9604

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:32 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 14, 3:32 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT SAT JUL 14 2012

.DISCUSSION...
MID LEVEL SHEAR AXIS WHICH MARKS A WEAKNESS IN THE UPPER RIDGE
PATTERN HAS HELPED SPARK ANOTHER ROUND OF STORMS TODAY. STEEP LOW
LEVEL LAPSE RATES AND AMPLE CAPE ARE ALLOWING FOR LOCALIZED STRONG
TO SEVERE WINDS AND THIS WILL LIKELY CONTINUE UNTIL AROUND SUNSET.
THE SOUTHERN PORTION OF THE SHEAR AXIS HAS DEVELOPED A CLOSED
CIRCULATION WHICH IS EVIDENT ACROSS EAST TEXAS...AND THIS FEATURE
WILL SHIFT WESTWARD WITH TIME WHICH WILL AID IN A DEEP MOISTURE
PLUME OVERSPREADING THE REGION SUNDAY INTO MONDAY. THIS SETUP WILL
ALLOW ANOTHER DAY OF SCATTERED STORMS ON SUNDAY...WITH UPPER
RIDGING STRENGTHENING INTO MONDAY LIKELY KEEPING THE COVERAGE OF
STORMS LESS THAN RECENT DAYS.

TUESDAY THROUGH THE REMAINDER OF THE WORK WEEK WILL BE DOMINATED
BY STRENGTHENING UPPER RIDGING OVER THE AREA...AND TEMPERATURES
WILL RISE WHILE PRECIPITATION CHANCES DECREASE. RECENT RAINFALL
FOOTPRINTS WILL LIKELY BE VISIBLE IN HIGH TEMPERATURES FOR A FEW
DAYS BEFORE THE EFFECTS LESSEN BY LATE WEEK WHEN WIDESPREAD TRIPLE
DIGIT HIGH TEMPS ARE LIKELY. THERE IS POTENTIAL FOR THE UPPER
RIDGE TO FOCUS FURTHER WEST JUST BEYOND THIS FORECAST TIMEFRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  96  74  93 /  10  20  20  10
FSM   70  90  71  93 /  10  30  20  10
MLC   71  91  71  91 /  20  30  20  10
BVO   70  97  72  94 /  10  10  20  10
FYV   65  88  69  90 /  10  30  20  10
BYV   66  86  69  90 /  10  30  20  10
MKO   71  94  71  93 /  10  20  20  10
MIO   71  95  73  94 /  10  20  20  10
F10   72  94  70  91 /  10  20  20  10
HHW   70  88  71  89 /  30  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Jul 14, 12:46 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CDT SAT JUL 14 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1246 PM CDT SAT JUL 14 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST AND EAST CENTRAL OKLAHOMA...NORTHWEST ARKANSAS.
	ONSET...ONGOING THROUGH EARLY EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...

STRONG TO SEVERE THUNDERSTORMS ARE ONGOING EARLY THIS AFTERNOON
ACROSS PORTIONS OF NORTHWEST ARKANSAS. ADDITIONAL DEVELOPMENT IS
EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY EVENING ACROSS
EAST CENTRAL AND SOUTHEAST OKLAHOMA. LOCALLY HEAVY RAIN AND ISOLATED
DAMAGING DOWNBURST WINDS ARE POSSIBLE WITH THE STRONGEST STORMS.

HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON
OVER NORTHEAST OKLAHOMA. A MID LEVEL RIDGE OVER MUCH OF THE PLAINS
WILL MAINTAIN MOSTLY SUNNY SKIES AND HOT CONDITIONS OVER MUCH OF
OKLAHOMA.

A LIMITED FIRE DANGER WILL PERSIST OVER MUCH OF NORTHEAST OKLAHOMA
DUE TO THE RECENT DROUGHT CONDITIONS...WITH OVERALL FIRE SPREAD
POTENTIAL REDUCED DUE TO LIGHT WINDS. HOWEVER...OUTFLOW FROM
THUNDERSTORMS COULD CREATE GUSTY...RAPIDLY SHIFTING
WINDS...RESULTING IN PROBLEMS FOR ANY ONGOING FIRE FIGHTING EFFORTS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY THROUGH FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...
               	         DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...

STORMS ARE EXPECTED IN THE SAME GENERAL AREA ON SUNDAY AND MONDAY
AFTERNOON...MAINLY OVER THE HIGH TERRAIN OF SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. ISOLATED DAMAGING DOWNBURST WIND REPORTS
REMAIN POSSIBLE.

THE FIRE DANGER WILL GRADUALLY INCREASE INTO THE ELEVATED CATEGORY
NEXT WEEK. A MID AND UPPER LEVEL RIDGE IS FORECAST TO REBUILD OVER
THE CENTRAL AND SOUTHERN PLAINS LATER IN THE WEEK...AND THIS WILL
BRING SEVERAL DAYS OF HOT AND DRY WEATHER WHICH WILL ONLY
EXACERBATE THE FIRE WEATHER SITUATION. HEAT INDICES WILL GRADUALLY
CLIMB AS WELL...REACHING OR EXCEEDING 105 DEGREES BY WEDNESDAY OR
THURSDAY OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 14, 3:19 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT SAT JUL 14 2012

OKZ074>076-142045-
HASKELL OK-LATIMER OK-LE FLORE OK-
319 PM CDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     HASKELL...CENTRAL LE FLORE AND NORTHEASTERN LATIMER

AT 317 PM CDT...A SCATTERED STRONG THUNDERSTORMS WERE LOCATED
IN HASKELL LE FLORE AND NORTHEAST LATIMER COUNTIES. THESE STORMS
WERE MOVING SOUTHWEST ABOUT 15 MILES AN HOUR.
SOME LOCATIONS THAT MAY BE AFFECTED BY THESE STORMS
INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...LEWISVILLE...KINTA...KEOTA.
..KANIMA...BENGAL...PANOLA...RED
OAK...WHITESBORO...TALIHINA...HODGEN...SUMMERFIELD...HEAVENER...FANSH
AWE...HOWE...WISTER...MILTON...ROBBERS CAVE STATE PARK...TALIMENA
STATE PARK...LAKE WISTER STATE PARK AND HEAVENER RUNESTONE STATE
PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OF 45 MPH.

LAT...LON 3466 9494 3468 9494 3468 9498 3498 9538
      3503 9537 3503 9535 3512 9535 3536 9498
      3489 9448 3463 9491
TIME...MOT...LOC 2017Z 057DEG 7KT 3502 9496
Local storm report, Jul 14, 3:21 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     PANAMA                  35.17N 94.67W
07/14/2012                   LE FLORE           OK   EMERGENCY MNGR

            POWER LINES BLOWN DOWN.

&&

JBM
Special weather statement, Jul 14, 3:52 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT SAT JUL 14 2012

OKZ049-075-142115-
LATIMER OK-PUSHMATAHA OK-
352 PM CDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN PUSHMATAHA AND SOUTHERN LATIMER

AT 352 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ALBION...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...CLAYTON...NASHOBA...
STANLEY...TUSKAHOMA...KIAMICHI...ALBION...SARDIS AND CLAYTON LAKE
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3446 9536 3455 9549 3465 9552 3469 9551
      3491 9518 3481 9506 3468 9506 3468 9498
      3442 9520
TIME...MOT...LOC 2052Z 045DEG 7KT 3474 9513
Local storm report, Jul 14, 4:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     HOWE                    34.95N 94.64W
07/14/2012                   LE FLORE           OK   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN. TIME ESTIMATED VIA RADAR.

&&

JBM
Special weather statement, Jul 14, 4:04 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SAT JUL 14 2012

OKZ049-053-142145-
CHOCTAW OK-PUSHMATAHA OK-
404 PM CDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA

AT 404 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DELA...MOVING
SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...GAY...GOODLAND...BOSWELL...UNGER...SOPER...MESSER...
KENT...SPEER...APPLE...ANTLERS...DELA...RATTAN...FINLEY AND KELLOND.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3389 9586 3400 9594 3414 9593 3417 9587
      3416 9579 3420 9578 3434 9547 3416 9533
      3403 9549 3390 9565
TIME...MOT...LOC 2104Z 042DEG 13KT 3418 9555
Special weather statement, Jul 14, 4:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
411 PM CDT SAT JUL 14 2012

OKZ073-142130-
PITTSBURG OK-
411 PM CDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF ARPELAR...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ASHLAND AND ARPELAR.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3498 9609 3500 9596 3474 9595 3469 9610
TIME...MOT...LOC 2111Z 076DEG 7KT 3489 9604

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:24 PM CDTSpecial Weather StatementTSAPushmataha36 min
Jul 14, 1:43 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah48 min
Jul 14, 2:07 PM CDTSpecial Weather StatementTSASequoyah38 min
Jul 14, 2:16 PM CDTSpecial Weather StatementTSALatimer29 min
Jul 14, 3:02 PM CDTSpecial Weather StatementTSALatimer, Pittsburg, Pushmataha28 min
Jul 14, 3:19 PM CDTSpecial Weather StatementTSAHaskell, LeFlore26 min
Jul 14, 3:52 PM CDTSpecial Weather StatementTSALatimer23 min
Jul 14, 4:04 PM CDTSpecial Weather StatementTSAChoctaw41 min
Jul 14, 4:17 PM CDTSpecial Weather StatementTSAPushmataha58 min
Jul 14, 4:38 PM CDTSpecial Weather StatementTSAChoctaw67 min
Jul 14, 6:09 PM CDTSpecial Weather StatementTSAOsage66 min
Jul 13, 8:54 PM CDTSpecial Weather StatementTSAMadison36 min
Jul 14, 12:34 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington56 min
Jul 14, 12:59 PM CDTSpecial Weather StatementTSACrawford, Washington31 min
Jul 14, 1:25 PM CDTSpecial Weather StatementTSACrawford, Franklin35 min
Jul 14, 1:29 PM CDTSpecial Weather StatementTSAWashington31 min
Jul 14, 1:56 PM CDTSpecial Weather StatementTSACrawford34 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.